I am finding I am having serious doubling over pains on a 2-3 day basis each week. I am then in and out the bathroom every few minutes for about 2 hours then feel very weak and in pain. Since going on certain of my meds I have become more constipated and am finding i feel a sharp pain before I go (like just inside ) and then blood is expelled as well. Is this all part of the IBS associated with fibromyalgia in most peoples opinion or something I should go get checked out?


16 Replies

  • personnally I think any blood from places you shouldn't have blood coming from is def worth getting checked x

  • I suffered the same as you and went to the Doctor because of the blood. He sent me to hospital where they discovered a polyp which they removed. The pain disappeared. The size of the polyp was apparently large - 8mm - but what pain it caused. I would definitely see your Doctor and get it checked out.

    Your Doctor can also give you tablets especially for IBS which stop your bowels from going into spasm which alleviates the pain and the diarrhoea. I take 'Spasmonal'.

    Finally, once your Doctor has sorted all that out he can give you various things for constipation ranging from sachets that need to be mixed with water to enamas. However, I just eat dried apricots everyday and that stops the constipation. You could also try chilled prune juice or apple juice. There are lots more 'home remedies' that you can look up on the internet to help get rid of your constipation if you don't want to take anymore medication.

    Hope this helps. S x

  • You don't state which meds ... But if this problem has only started since taking these meds it would seem a huge coincidence that the two aren't connected. I would strongly advise you to go to your GP and tell them everything.

    For me oramorph gave me severe constipation to the extent of having to come off it and diclofenic, baclofen, and naproxen gave me the opposite and I was passing blood with those...

    So please get this checked out it could be as simple as having to change meds..


  • It seemed to start when I went on Bydureon and I cant seem to eat proper meals anymore but it is better than giving 2 injectons a day so I decided to persevere with it but now i do not know what is right to do as it is so hard to get an app at the dr as you have to get there at 8am and wait until they start giving out apps for the day and get who you are given. - not easy with fibro is it

  • Please go and see your GP asap... as the others have said... if its not supposed to be there, get it checked out... and maybe eat something to make your motions softer too, it can't hurt to eat a bit of fruit and drink some fruit juice and also are you drinking the proper amount of water you should be a day?




  • Definitely see your doc - it may be IBS, but don't take the risk of anything more serious being missed. Bleeding is not normal, and requires attention, whatever the cause!

    Moffy x

  • Yeah bleeding should always he checked out. I have been IBS free for over a year now by looking for trigger foods and replacing them. If this started with a medication I would definately look to come off it. Constipation is a sure sign your gut isn't functioning properly. Fibro affects the gut anyway but if this is new to you, you can really set yourself up for some nasty lobby term affects x please check with your doctor. X hopefully you have a sensible one x

  • Oh and drink LOADS of water....that can help

  • I had a colonoscopy because of extreme pain, not always associated with bowel movement or bleeding. They discovered internal haemorroids, lovely but it could have been much worse. I

    also had pain low down at the front at either side, eventually it was discovered that I had adhesions around my ovaries. I'm well past menopause but I still get flareups in this area.

  • It's one of 4 things!!! A bacterial infectionHaemorrhoids,ulcerative colitis or crohns disease. I have uc and was originally diagnosed with ibs, you DO NOT bleed with ibs. Go to a&e as you need some blood tests, stool cultures and an examination of the rectum,a camera test , x ray and biopsies . I don't mean to frighten you but these are the procedures required for a correct diagnosis, it ain't IBS!!!

  • Is the blood fresh? If so it deffo coming from the colon or rectum, higher up the gastrointestinal tract it would be much darker, nearly black in colour. I hope this helps, don't wait around as uc and crohns become very bad, very quickly

  • How many bowel movements? And as this increased since the bleeding? If this is the case it could well be an inflammatory bowel disease which is very different to inflammatory bowel syndrome xx big hugs xx

  • the problem seemed to start after i started taking Bydureon for Diabetes.

    I now have 1 to 2 bowel movements a week

  • JUst adding my two pennorth worth - you must get this checked out with your GP next week. Chances are it is just haemorrhoids or a fissure due to recurrent constipation - accounts for the abdo pain as well. However, there is a chance it could be something else. Your GP will be able to examine you and determine whether it is either of the above of if you need a hospital referral. In this case it would probably come through quite quickly. At the very least they should be able to give you something to help regulate things and make life more comfortable for you. Don't panic but do call the surgery Monday please and let us know you are OK once you've seen your GP. xx

  • thanks for that - i did try to see a gp 3 weeks ago and it was a locum and he gave me antidepressants saying i was stressed - which i have not taken as i queried it as I was already on some others - got a call yesterday to say dont take with the others - if i had i could be dead or seriously ill by now

  • Sorry to hear this, great that you held off taking the treatment instintively, which avoided complications that mght have been potentially detremental. I feel strongl about this as I was also recently given Piroxicam 0.5% Gel as I am pregnant and stopped from taking my other analgesics..... thank goodness I did read the product leaflet which specifically stated not to be used in prgnancy. I could not get hold of that doctor but was called back by a regular doctor who asked me not to use the gel...... SMH... My suffering continues, trying to remain positive...

You may also like...